Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 43, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 20, 2007, 10:19 PM CDT for Custer County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2007, 10:19 PM CDT (03:19 UTC)
- Expired
- Apr 20, 2007, 10:45 PM CDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 10:30 PM CDT | TSTM WND GST 60 | 2 S Comstock, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 8:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 210320
SVRLBF
NEC041-210345-
/O.NEW.KLBF.SV.W.0043.070421T0319Z-070421T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1019 PM CDT FRI APR 20 2007
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...
* UNTIL 1045 PM CDT
* AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COMSTOCK...OR ABOUT 17 MILES SOUTH OF TAYLOR...AND MOVING NORTHEAST
AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHEAST OF HIGHWAY 183 MILE MARKER 120 BY 1025 PM CDT...
THIS STORM HAS PRODUCED WIND GUSTS IN EXCESS OF 55 MPH AT BROKEN BOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4139 9960 4135 9923 4128 9923 4172 9923
4172 9950
$$
JMC2 follow-up statements
000
WWUS53 KLBF 210333
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1032 PM CDT FRI APR 20 2007
NEC041-210345-
/O.CON.KLBF.SV.W.0043.000000T0000Z-070421T0345Z/
CUSTER NE-
1032 PM CDT FRI APR 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN CUSTER COUNTY...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COMSTOCK...OR ABOUT 12 MILES SOUTHEAST OF TAYLOR...
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS OF OVER 55 MPH HAVE BEEN REPORTED WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4139 9960 4135 9923 4128 9923 4172 9923
4172 9950
$$
JMC000
WWUS53 KLBF 210343
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1043 PM CDT FRI APR 20 2007
NEC041-210353-
/O.EXP.KLBF.SV.W.0043.000000T0000Z-070421T0345Z/
CUSTER NE-
1043 PM CDT FRI APR 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY
EXPIRES AT 1045 PM CDT...
ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE TONIGHT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
SATURDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4139 9960 4135 9923 4128 9923 4172 9923
4172 9950
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:54 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 20, 8:54 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 854 PM CDT FRI APR 20 2007 .UPDATE... GRIDS AND ZONES UPDATED TO REFLECT THE NEW SEVERE WATCH. COVERAGE OF TSRA IS EXPECTED TO INCREASE OVERNIGHT UNDER THE INFLUENCE OF THE LOW LEVEL JET. LARGE HAIL AND WINDS ARE EXPECTED TO BE THE MAIN THREAT. NO CHANGES PAST 7Z. && .PREV DISCUSSION... /ISSUED 337 PM CDT FRI APR 20 2007/ ..FORECAST CHALLENGES ARE TIMING AND TRACK OF UPPR SYSTEM THROUGH FRIDAY AND ASSOCIATED SEVERE CHANCES AND PRECIPITATION TYPE ON THE BACKSIDE OF THE EXITING SYSTEM FRIDAY... NEAR TERM (TONIGHT THROUGH SUNDAY NIGHT)...MAIN FORECASTING CONCERNS HINGE ON ELEVATED CONVECTION CONCERNS TONIGHT...AND SVR POTENTIAL AND POP CHANCES FOR TOMORROW. FOR TONIGHT...18Z SOUNDING INDICATING A VERY STRONG SFC BASED CAP OVR LBF...BUT LOADS OF INSTABILITY ALOFT. INSTABILITY ALREADY EVIDENT TO THE NORTH ACROSS SODAK WITH ABUNDANT ONGOING TSRAS NOTED. LOWERED POPS SLIGHTLY TONIGHT...AS AM EXPECTING ONLY ISOLATED COVERAGE. LATEST NAM INDICATING A LACK OF AN H5 SHORTWAVE THIS EVENING SO A TRIGGER LARGELY ABSENT. BEST FORCING FOR CONVECTION SEEMS TO BE LOW LEVEL MOISTURE CONVERGENCE AND WILL HAVE THE EVE SHIFT MONITOR CLOSELY. MAIN CONVECTION AND SVR EVENT ARRIVES ON SATURDAY AS THE UPPR LOW CROSSES THE SRN ROCKIES. BY AFTERNOON...AN ELONGATED SURFACE LOW WILL DEVELOP ACROSS THE PANHANDLE AND SWRN SD...WITH A WARM FRONT EXTENDING ENEWD INTO EASTERN SOUTH DAKOTA. LATEST NAM AND SPC DISCUSSION HINTS AT GREATEST SVR THREATS OVR ERN SD AND KS/W TX IN VICINITY OF THE JET (KS/W TX) AND ERN SD (HIGH VGP AND LL HELICITY). IN BETWEEN STILL THINKING A LINE OF THUNDERSTORMS WITH EMBEDDED SUPERCELLS. ALL OF THIS CONVECTION WILL CONGEAL INTO A MCS OVERNIGHT. SPED UP THE ENDING OF PRECIPITATION ON SUNDAY EVENING IN THE ERN ZONES AS MODEL SOLUTIONS ARE FASTER WITH THE UPPR LOW. MONDAY AND MONDAY NIGHT...TRANQUIL CONDS MONDAY WILL GIVE WAY TO ANOTHER ROUND OF STRONG TO SVR TSRAS ON MONDAY AFTERNOON AND MONDAY NIGHT AS THE NEXT CLOSED LOW DRIVES ACROSS THE FOUR CORNERS. WILL INCREASE POPS MONDAY AFTERNOON AND MONDAY NIGHT IN ALL LOCS. LONG TERM (TUESDAY THROUGH FRIDAY)...MINIMAL CHANGES MADE TO ONGOING PACKAGE...OTHER THAN TO INCREASE POPS FOR TUESDAY INTO WEDNESDAY AND TO COOL TEMPS. GFS AND EURO MODEL SOLUTIONS CONTINUE TO INDICATE A MAJOR UPPR LVL LOW CROSSING THE CENTRAL PLAINS ON TUESDAY AND WEDNESDAY. ONLY SLIGHT DIFFERENCES NOTED IN THE TRACK OF THIS FEATURE...WITH THE GFS NORTH AND EURO SOUTH. THE EURO TRACK FAVORS HIGHER POPS ACROSS THE SRN CWA AND GFS MORE NRLY AND CENTRAL AREAS. AS MENTIONED EARLIER...TRENDED POPS UP SOME ACROSS THE BOARD. AND WOULDNT BE SURPRISED IF THEY NEED FURTHER ADJUSTMENT UPWARD THIS WEEKEND. BEYOND WEDNESDAY...SOME LOW PRECIPITATION CHANCES MAY BE NECESSARY AS A WAVE CROSSES THE NRN PLAINS...PER GFS SOLN. LOW CONFIDENCE IN THIS SCENARIO AT THIS JUNCTURE...SO WILL GO WITH DRY FOR NOW. AVIATION... ISOLATED TO SCATTERED MVFR CEILINGS WILL PERSIST ACROSS PORTIONS OF THE 098 TWEB ROUTE LATE THIS AFTERNOON INTO THE EVENING HOURS. ISOLATED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE MAINLY ACROSS THE 098 TWEB ROUTE THROUGH THE LATE EVENING HOURS AND BRING AREAS OF MVFR CEILINGS AND VSBYS DUE TO MODERATE RAINFALL. MVFR TO ISOLATED IFR CONDITIONS ARE THEN EXPECTED TO EXPAND TO MUCH OF THE NEBRASKA TWEB ROUTES DURING THE PRE-DAWN HOURS LASTING INTO THE LATE MORNING HOURS WHEN CEILINGS ARE EXPECTED TO SCATTER TO VFR CONDITIONS. LBF WATCHES/WARNINGS/ADVISORIES...NONE && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 20, 9:04 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 904 PM CDT FRI APR 20 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-220215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 904 PM CDT FRI APR 20 2007 /804 PM MDT FRI APR 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH 2 AM CDT (1 AM MDT). LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MOISTURE WILL BE WELL ESTABLISHED ACROSS THE AREA ON SATURDAY. AS STRONG SYSTEM MOVING OUT OF THE CENTRAL ROCKIES WILL PROVIDE THE ADDITIONAL INGREDIENTS OF STRONG LIFT AND INSTABILITY TO PRODUCE MORE WIDESPREAD SEVERE WEATHER SATURDAY AFTERNOON AND EVENING. SIMILARITIES EXIST WITH THE OUTBREAK IN LATE MARCH...WITH LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES POSSIBLE. THE AREA AT THE GREATEST RISK FOR SEVERE WEATHER AT THIS TIME LOOKS TO BE ALONG AND WEST OF HIGHWAY 61. .SPOTTER INFORMATION STATEMENT... STORM REPORTS ARE REQUESTED TONIGHT. SPOTTER ACTIVATION WILL LIKELY BE NEEDED SATURDAY. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) 13/JMC
In the hours before
Local storm report, Apr 20, 9:09 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT FRI APR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 18 N CURTIS 40.90N 100.51W
04/20/2007 E0.75 INCH LINCOLN NE PUBLIC
&&
HENDERSONLocal storm report, Apr 20, 9:11 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT FRI APR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 10 SE NORTH PLATTE 41.03N 100.64W
04/20/2007 E1.00 INCH LINCOLN NE PUBLIC
&&
JMCLocal storm report, Apr 20, 9:18 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
918 PM CDT FRI APR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HAYES CENTER 40.51N 101.02W
04/20/2007 E1.00 INCH HAYES NE PUBLIC
&&
HENDERSONLocal storm report, Apr 20, 9:24 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CDT FRI APR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TORNADO 3 S MOOREFIELD 40.65N 100.40W
04/20/2007 FRONTIER NE LAW ENFORCEMENT
TORNADO ON GROUND. POWER LINES DOWN.
&&
HENDERSONLocal storm report, Apr 20, 9:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT FRI APR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM TORNADO 10 NE CURTIS 40.74N 100.38W
04/20/2007 LINCOLN NE STORM CHASER
TORNADO CONFIRMED ON THE GROUND BY ROGER HILL.
&&
HENDERSONLocal storm report, Apr 20, 9:48 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT FRI APR 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TORNADO MOOREFIELD 40.69N 100.40W
04/20/2007 FRONTIER NE STORM CHASER
LARGE TORNADO NEAR MOOREFIELD.
&&
HENDERSONThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:36 PM CDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 54 min |
| Apr 20, 8:23 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 67 min |
| Apr 20, 9:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Apr 20, 9:23 PM CDT | Tornado Warning | LBF | Frontier, Lincoln | 37 min |
| Apr 20, 9:50 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 40 min |
| Apr 20, 9:53 PM CDT | Tornado Warning | LBF | Lincoln | 37 min |
| Apr 20, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
| Apr 20, 10:26 PM CDT | Tornado Warning | LBF | Custer | 34 min |
| Apr 20, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 45 min |
| Apr 20, 10:52 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Apr 20, 10:57 PM CDT | Tornado Warning | LBF | Custer | 48 min |
| Apr 20, 11:07 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 53 min |
| Apr 20, 11:12 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| Apr 20, 11:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
| Apr 20, 11:35 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 55 min |
| Apr 21, 12:03 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 27 min |
| Apr 21, 12:27 AM CDT | Tornado Warning | LBF | Cherry | 33 min |
| Apr 21, 12:58 AM CDT | Severe Thunderstorm Warning | LBF | Garfield | 47 min |
| Apr 21, 3:54 AM CDT | Wind Advisory | LBF | Blaine, Boyd, Brown, Chase, Custer, Frontier and 13 more | 9 hr |
| Apr 21, 4:55 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 50 min |
| Apr 21, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Apr 21, 5:34 PM CDT | Tornado Warning | LBF | Cherry | 26 min |
| Apr 21, 5:35 PM CDT | Tornado Warning | LBF | Cherry | 25 min |
| Apr 21, 5:39 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 51 min |
| Apr 21, 5:40 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 50 min |
| Apr 21, 5:57 PM CDT | Tornado Warning | LBF | Garden, Sheridan | 33 min |
| Apr 21, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 31 min |
| Apr 21, 6:00 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 60 min |
| Apr 21, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 35 min |
| Apr 21, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 64 min |
| Apr 21, 6:27 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 48 min |
| Apr 21, 6:27 PM CDT | Tornado Warning | LBF | Garden, Sheridan | 33 min |
| Apr 21, 6:28 PM CDT | Severe Thunderstorm Warning | LBF | Deuel | 32 min |
| Apr 21, 6:35 PM CDT | Severe Thunderstorm Warning | LBF | Arthur | 25 min |
| Apr 21, 6:53 PM CDT | Severe Thunderstorm Warning | LBF | Grant | 52 min |
| Apr 21, 6:57 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.